Thunderstorm Wind, Orange
- When
- June 17, 12:49 PM EST
- Where
- Orange County, Orlando Intl Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 28.433, -81.317
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 17, 8:59 AM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 959 AM EDT FRI JUN 17 2005 .DISCUSSION... TAMPA AND CAPE MORNING UPPER AIR SOUNDINGS SHOW WEST-EAST FLOW THROUGH THE WHOLE COLUMN. WEST COAST SEA BREEZE ENHANCED BY THE DEEP WESTERLY FLOW WILL PUSH ACROSS THE PENINSULA AND DELAY THE ONSET OF THE EAST COAST BREEZE...IF ANY..BEACHSIDE UNTIL MID/LATE AFTERNOON. DRY MID LEVELS SHOULD LIMIT CONVECTIVE BUILDUP BUT CAN NOT RULE OUT A FEW LIGHTNING STORMS AS CUMULUS THAT START DEVELOPING JUST INLAND FROM THE COAST...START PUSHING EAST AND INTERACT WITH THE STRUGGLING SEA BREEZE. EXPECT LOTS OF LIGHTNING AS TYPICAL WITH SEA BREEZE BOUNDARY STORMS...MANY COULD BE CLOUD TO GROUND AND 2 INCH PER HOUR DOWNPOURS. UPPER AIR PROFILES SHOWED POTENTIAL FOR ISOLATED STRONG OUTFLOW WIND GUSTS AGAIN...ESPECIALLY ALONG THE COAST AS THE CELLS APPROACH THE COASTLINE AND INTERACT WITH THE MARINE LAYER AND EAST COAST SEA BREEZE. && .MARINE...MAIN CONCERN FOR BOATERS WILL BE OFFSHORE MOVING THUNDERSTORMS...MAINLY IN THE LATE AFTN AND EARLY EVE HOURS. STORMS WILL CONTAIN FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND POOR VISIBILITIES IN HEAVY DOWNPOURS...ALSO THE POTENTIAL IS THERE FOR LOCALLY STRONG WIND GUSTS OR A WATERSPOUT. && .AVIATION...ISOLATED MVFR-IFR CONDITIONS ALONG THE COAST BEGINNING MID-LATE AFTERNOON AS LIGHTNING STORMS START DEVELOPING. POTENTIAL FOR STRONG STRAIGHT LINE WIND GUSTS FROM STRONGER STORM CELLS. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 615 AM EDT FRI JUN 17 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 172100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... WESTERLY WINDS WILL USHER SLIGHTLY DRIER AIR ACROSS FLORIDA TODAY WHICH WILL TEND TO LIMIT OVERALL THUNDERSTORM ACTIVITY THIS AFTERNOON. THE WINDS WILL DELAY THE FORMATION OF THE EAST COAST SEA BREEZE UNTIL MID AFTERNOON AND WILL KEEP IT PINNED OVER THE COASTAL COUNTIES. ISOLATED STORMS WILL FORM OVER THE INTERIOR IN THE EARLY AFTERNOON AND WILL MOVE EAST-SOUTHEAST AT 10 TO 15 MPH. AS STORMS BEGIN TO INTERACT WITH THE SEA BREEZE BOUNDARY LATE THIS AFTERNOON...STORM COVERAGE AND INTENSITY WILL INCREASE. FREQUENT TO EXCESSIVE LIGHTNING STRIKES...LOCALLY STRONG DOWN BURSTS OF WIND... AND ISOLATED WATERSPOUTS WILL BE POSSIBLE MAINLY NEAR THE INTRACOASTAL WATERWAY AND OVER THE OPEN ATLANTIC. LIGHTNING IS THE NUMBER ONE KILLER FROM SUMMER THUNDERSTORMS. SEEK SHELTER IN AN ENCLOSED STURDY BUILDING OR HARDTOP VEHICLE IF THREATENING WEATHER APPROACHES. ...FLOOD IMPACT... A STRONGER STEERING FLOW AND DRIER AIR COMPARED TO THE LAST FEW DAYS WILL LIMIT THE AMOUNT OF RAINFALL AND FLOODING POTENTIAL OVER EAST CENTRAL FLORIDA. HOWEVER...LOCALLY HEAVY RAINFALL CAN BE EXPECTED ALONG PORTIONS OF THE EAST COAST LATE THIS AFTERNOON WHERE STORMS MAY PRODUCE BETWEEN ONE AND TWO INCHES OF RAIN LOCALLY. SUCH HEAVY DOWN POURS...ESPECIALLY IN AREAS WHERE THE SOIL HAS BEEN SATURATED FROM RECENT HEAVY RAIN...WILL AGGRAVATE ANY ONGOING STANDING WATER PROBLEMS. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS ARE ADVISED THAT AFTERNOON THUNDERSTORMS WILL BE MOVING OFF THE EAST COAST...ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. THE STORMS WILL HAVE THE POTENTIAL OF GENERATING FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 35 KNOTS. ...WATERSPOUT IMPACT... WITH THE EAST COAST SEABREEZE EXPECTED TO REMAIN EAST OF I-95... AFTERNOON THUNDERSTORMS COULD INTENSIFY RAPIDLY AS THEY PUSH OVER THE INTRACOASTAL WATERWAY AND INTO THE NEARSHORE ATLANTIC WATERS. SUCH STORMS WILL HAVE THE POTENTIAL OF SPINNING UP A WATERSPOUT. .DAYS TWO THROUGH SEVEN... STORM COVERAGE WILL INCREASE SATURDAY AHEAD OF AN APPROACHING UPPER DISTURBANCE. THE MODEL TREND IS TO BRING IN DRIER AIR EARLY NEXT WEEK...WITH DEEP MOISTURE STAYING SOUTH AND EAST OF THE AREA. DAILY THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1236 PM EDT FRI JUN 17 2005 FLZ046-147-171730- NORTHERN BREVARD COUNTY-SEMINOLE- 1236 PM EDT FRI JUN 17 2005 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN SEMINOLE COUNTY... AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORM CAPABLE OF PRODUCING FUNNEL CLOUDS...STRONG WINDS AND SMALL HAIL OVER OVIEDO. AS THESE STORMS MOVE EAST AT 15 MPH THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL FROM OVIEDO TO LAKE HARNEY...SCOTTSMOOR...MIMS...TITUSVILLE AND NORTH MERRITT ISLAND. IF THESES STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 67
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1245 PM EDT FRI JUN 17 2005 FLZ045-171745- ORANGE- 1245 PM EDT FRI JUN 17 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL EAST CENTRAL ORANGE COUNTY... AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER BITHLO... MOVING EAST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 67
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 119 PM EDT FRI JUN 17 2005 FLZ045-053-171800- ORANGE-OSCEOLA- 119 PM EDT FRI JUN 17 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER SOUTH CENTRAL ORANGE COUNTY...NORTH CENTRAL OSCEOLA COUNTY... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LAKE MARY JANE TO NARCOOSSEE...MOVING EAST AT 20 TO 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE HARMONY...AS WELL AS RURAL AREAS OF ORANGE AND OSCEOLA COUNTIES EAST OF LAKE MARY JANE AND NARCOOSEE. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EDT FRI JUN 17 2005 FLZ045-147-171815- NORTHERN BREVARD COUNTY-ORANGE- 139 PM EDT FRI JUN 17 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL AFFECT EAST CENTRAL ORANGE COUNTY AND NORTHERN BREVARD COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING THE ORANGE AND BREVARD COUNTY LINE...10 MILES NORTHWEST OF CANAVERAL GROVES...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE CHRISTMAS...TITUSVILLE...SHARPES...PORT SAINT JOHN...AND CANAVERAL GROVES. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. SPRATT
The Melbourne radar (KMLB), 74 km away, was scanning. The volume nearest the first event began at 17:51 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down a large tree which damaged a truck.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461597, 5461598, 5461599, 5461600.